MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; SURGICAL MESH
Catalog Number 1152025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Necrosis (1971); Seroma (2069); Post Operative Wound Infection (2446)
Date of Event 12/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010: patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per operative notes, ¿in the midline, three discrete defects in a row were noted and connected.The fascia was closed with sutures and bard flat mesh (device 1) was placed over the defect and secured with sutures.¿ (b)(6) 2016: patient was diagnosed with recurrent incarcerated ventral hernia thereby underwent open repair with partial removal of prior mesh (device 1) and implant of xenmatrix ab mesh (device 2) and phasix mesh (device 3).Per operative notes, ¿in the midline, the prior mesh (device 1) was hardened and fill the ventral hernia.Adhesions were lysed and hernia one above and below the bellybutton were reduced.The prior mesh (device 1) was partially removed and abscess was drained.The xenmatrix ab mesh (device 2) was placed over the fascia and reapproximated with sutures.The fascia was reinforced and phasix mesh (device 3) was placed and secured with sutures and optifix tackers.¿ (b)(6) 2016: patient was diagnosed with infected wound thereby underwent incision and drainage of infected wound and seroma.Per operative notes, ¿the infected seroma was drained, and fascia was irrigated and reapproximated with sutures.¿ (b)(6) 2016: patient was diagnosed with infected anterior abdominal wall wound thereby underwent open repair with removal of prior infected meshes (device 1, 2 and 3).Per operative notes, ¿the necrotized tissues with meshes (device 1, 2 and 3) in anterior abdominal wall were grasped from edges and removed.The area was irrigated and wound vac was placed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2016) is considered to be a best estimate.This mdr represents the xenmatrix ab mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).An additional mdr was submitted to represent the phasix mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XENMATRIX AB
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24454606
Report Number1213643-2026-00221
Device Sequence Number18634167
Product Code PIJ
UDI-Device Identifier00801741074288
UDI-Public(01)00801741074288(17)180428(10)HUAR0223
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Catalogue Number1152025
Device Lot NumberHUAR0223
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale